Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Managing Phosporous Loss
Apr 2, 2004

Hi all -

My HIV specialist told me that my latest blood work showed a decreased level of phosphorous. He said the numbers were nothing to worry about, that this was commonly seen with one of the meds I'm on, and that there is nothing I need to do to suplement right now. When should I start to worry, and what can I do to supplement or help prevent phosphorous loss? I'm on my first regimine, and it is working well: 3TC, Viramune, and Viread.

Thanks! Chuck Kirby

Response from Dr. Henry

Viread has been associated with phosphorous loss. A level less than 2.5 mg/dL is worth monitoring and possibly providing oral replacement. A quart of low fat or skim milk provides up to a gram of P04. Low phosphate levels are usually asymptomatic though if severe there may be muscle weakness and bone problems (severe if develops quickly and levels get to < 1 mg/dL. There are numerous forms of PO4 pills that can be taken to replace any PO4 lost. KH



Previous
pep and peripheral fat loss
Next
Neuropathy Starting?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement